Tornadoes · United States · Missouri · 2004

F1 tornado, Eldon, Missouri, July 5, 2004

This F1 tornado ran 0.2 miles across Miller County on July 5, 2004, touching down at 7:40 AM CDT and reaching 125 yards wide. It killed nobody, and did $10,000 of property damage.

The rating scale

Tracks are drawn in the color of the rating. The Fujita scale rates the damage rather than measuring the wind: the speeds are what that damage is taken to imply.

  1. F040 to 72 mph

    Light damage. Surface peeled off some roofs, gutters and siding damaged, branches broken, shallow-rooted trees pushed over.

  2. F173 to 112 mphthis tornado

    Moderate damage. Roofs badly stripped, mobile homes overturned or badly damaged, exterior doors lost, windows broken.

  3. F2113 to 157 mph

    Considerable damage. Roofs torn off well-built houses, frame homes shifted on their foundations, mobile homes destroyed, large trees snapped or uprooted, cars lifted off the ground.

  4. F3158 to 206 mph

    Severe damage. Whole stories of well-built houses destroyed, large buildings badly damaged, trains overturned, trees debarked, heavy cars lifted and thrown.

  5. F4207 to 260 mph

    Devastating damage. Well-built houses leveled, structures with weak foundations moved some distance, cars thrown and large missiles generated.

  6. F5261 to 318 mph

    Incredible damage. Strong frame houses swept off their foundations, car-sized missiles thrown more than 100 meters, steel-reinforced concrete badly damaged, high-rise buildings deformed.

  7. Unrated

    The survey recorded a tornado but could not put a number on it, most often because it crossed open country and damaged nothing a rating can be read from.

The record

Rating
F1
Date
July 5, 2004
Touchdown
7:40 AM CDT (12:40 UTC)
Path length
0.2 miles (0.3 km)
Path width
125 yards (114 m)
Deaths
0
Injuries
0
Property damage
$10,000
County
Miller County
Touchdown point
38.350, -92.470
Lift-off point
38.350, -92.470
Record number
1430

What the Weather Service recorded

A derecho swept across Miller County during the early morning hours of July 5th. Three brief intermittent tornadoes occurred in rural areas of Northern Miller County. One barn was destroyed and moderate structural damage occurred to a frame home at the initial touchdown location. At the second location, a swath of trees were destroyed downed in a forested area. A final touchdown occurred five miles due east of Eldon where several trees were downed.

From NOAA NCEI's Storm Events Database, the narrative the local forecast office wrote for Storm Data.

The warnings

No tornado warning for this county appears in the archive as in force at the moment the tornado touched down.

Issued (UTC)ExpiredProductOffice
12:15 UTC13:15 UTCSevere Thunderstorm WarningSGF

Every warning and watch covering the touchdown point that day, from the Iowa Environmental Mesonet's archive of National Weather Service products. Lead time is measured from the issue of the warning in force to the touchdown time in the database, both of which were recorded to the minute by different people.

The forecast that day

The Storm Prediction Center had this point in a Slight Risk, with a 0.02 chance of a tornado within 25 miles. The outlook in force was issued at 05:47 UTC.

SPC's Day 1 convective outlook as it stood when the tornado began, read at the touchdown point. The same archive is on the radar archive.

What forecasters said that day

The local office's own words before the tornado touched down, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before the tornado touched down at Jul 5, 3:40 AM CDT, 4 hours earlier.

Area forecast discussion, Jul 5, 3:40 AM CDT, 4 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
340 AM CDT MON JUL 5 2004

.DISCUSSION UPDATED...
COLD POOL HAS DEVELOPED WITH THE COMPLEX OF THUNDERSTORMS OVER SOUTH
CENTRAL KANSAS. THIS COMPLEX HAS ACCELERATED EASTWARD SINCE 3
AM...AND WILL LIKELY AFFECT MOST OF THE FORECAST AREA THIS MORNING.
DAMAGING WINDS WILL BE THE MAIN THREAT. AFTER 10 AM...MOST OF THE
ACTIVITY WILL HAVE MOVED INTO EASTERN MISSOURI WITH CLEARING SKIES
AND HEAT INDICES LIKELY APPROACHING 100 DEGREES IN PORTIONS OF THE
OZARKS AND SOUTHEAST KANSAS THIS AFTERNOON. WILL KEEP SMALL CHANCES
OF THUNDERSTORMS THIS AFTERNOON...BUT IT SHOULD BE LIMITED TO THE
FAR NORTHERN FORECAST AREA.

MID LEVEL CAP SHOULD HOLD MONDAY NIGHT...UNTIL SURFACE FEATURE AND
ASSOCIATED CONVECTIVE COMPLEX THAT DEVELOPS OVER THE NORTHERN
PLAINS...MOVES SOUTHEAST TOWARD OUR AREA. HAVE ONLY SLIGHT CHANCES
IN THE FAR NORTHWEST PART OF THE AREA UNTIL AFTER 3 AM TUESDAY WHICH
SEEMS REASONABLE DUE TO NON UPWARD ASCENT AND MID LEVEL CAP.

BOTH THE ETA/GFS ARE MOVING A FRONTAL BOUNDARY THROUGH THE AREA LATE
TUESDAY OR EARLY WEDNESDAY MORNING. GFS IS ABOUT 12 HOURS
FASTER...BUT WILL FOLLOW ETA WHICH SEEMS TO HAVE A BETTER HANDLE ON
CURRENT TRENDS. ANYWAY...FRONTAL BOUNDARY WILL LIKELY STALL OVER
NORTHERN ARKANSAS AND BEGIN TO MOVE NORTHWARD BY LATE WEDNESDAY INTO
THURSDAY. THERE COULD BE NOCTURNAL CONVECTIVE WEDNESDAY
NIGHT/THURSDAY MORNING...BUT WILL LEAVE DRY AT THIS TIME DUE TO
TIMING AND STRENGTH OF RETURN FLOW.

NO OTHER CHANGES IN THE EXTENDED PERIOD. LOOKS TO BE WARM AND HUMID
WHICH IS TYPICAL FOR EARLY JULY WEATHER OVER THE REGION.

.AVIATION...
COMPLEX OF THUNDERSTORMS OVER SOUTH CENTRAL KANSAS MAY GIVE MVFR
CEILINGS AND VISIBILITIES TO THE AREA EARLY THIS MORNING.
HOWEVER...MOST OF THE DAY SHOULD BE VFR.

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...FFA FOR VERNON...BARTON...JASPER...NEWTON...MCDONALD...
LAWRENCE...BARRY...STONE...AND TANEY COUNTIES THROUGH 1 PM.
KS...FFA FOR BOURBON...CRAWFORD...AND CHEROKEE COUNTIES THROUGH 1
PM.

WFO SGF
Hazardous weather outlook, Jul 5, 5:51 AM CDT, 1 hour 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
551 AM CDT MON JUL 5 2004

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-051800-
BARRY-BARTON-BENTON-BOURBON-CAMDEN-CEDAR-CHEROKEE-CHRISTIAN-CRAWFORD-
DADE-DALLAS-DENT-DOUGLAS-GREENE-HICKORY-HOWELL-JASPER-LACLEDE-
LAWRENCE-MARIES-MCDONALD-MILLER-MORGAN-NEWTON-OREGON-OZARK-PHELPS-
POLK-PULASKI-SHANNON-ST. CLAIR-STONE-TANEY-TEXAS-VERNON-WEBSTER-
WRIGHT-
INCLUDING THE CITIES OF...AVA...BOLIVAR...BRANSON...CAMDENTON...
FORT LEONARD WOOD...FORT SCOTT...HOUSTON...JOPLIN...LEBANON...
MONETT...MOUNT VERNON...NEOSHO...NEVADA...OSAGE BEACH...OZARK...
PITTSBURG...ROLLA...SPRINGFIELD...STOCKTON AND WEST PLAINS.
551 AM CDT MON JUL 5 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MISSOURI OZARKS AND EXTREME
SOUTHEAST KANSAS.

...SEVERE THUNDERSTORMS WITH DAMAGING WINDS POSSIBLE THIS MORNING...

.DAY ONE...TODAY AND TONIGHT.

  WEATHER HAZARDS EXPECTED:

  NUMEROUS STRONG TO SEVERE THUNDERSTORMS WITH DAMAGING WINDS UP TO
  70 MPH...LARGE HAIL UP TO THE SIZE OF NICKELS...FREQUENT CLOUD TO
  GROUND LIGHTNING...AND TORRENTIAL RAINFALL WHICH COULD PRODUCE
  FLASH FLOODING.

  AREAS AFFECTED AND TIMING:

  SEVERE WEATHER WILL BE POSSIBLE ACROSS THE ENTIRE OUTLOOK AREA OF
  SOUTHEAST KANSAS AND THE MISSOURI OZARKS THIS MORNING...AND AGAIN
  LATER THIS AFTERNOON NORTH OF INTERSTATE 44.

  DISCUSSION:

  A COMPLEX OF STRONG TO SEVERE THUNDERSTORMS WILL CONTINUE TO MOVE
  EAST ACROSS SOUTHERN MISSOURI THIS MORNING. STRONG MID LEVEL
  WINDS AND INSTABILITY WILL MAINTAIN THE INTENSITY OF THESE STORMS
  AS THEY SURGE EAST ACROSS THE AREA. THE PRIMARY THREAT WITH THESE
  STORMS WILL BE THE POTENTIAL OF SIGNIFICANT AND WIDESPREAD
  DAMAGING WINDS.

  ADDITIONAL STORM DEVELOPMENT WILL BE POSSIBLE THIS AFTERNOON
  MAINLY NORTH OF INTERSTATE 44 AS THE LOWER ATMOSPHERE BECOMES MORE
  UNSTABLE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

  SEVERAL DISTURBANCES WILL PROVIDE A CHANCE OF THUNDERSTORMS
  THROUGH EARLY WEDNESDAY MORNING. SOME OF THE THUNDERSTORMS
  COULD BE SEVERE WITH DAMAGING WINDS AND LARGE HAIL THE
  MAIN THREAT.

.SPOTTER INFORMATION STATEMENT...

  SPOTTER ACTIVATION IS LIKELY AFTER 5 AM FOR SOUTHEAST KANSAS
  ACROSS THE REMAINDER OF THE OUTLOOK AREA AS THE MORNING
  PROGRESSES.

&&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER
WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF

FOSTER

In the hours before

Local storm report, Jul 5, 7:02 AM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
0702 AM CDT MON JUL 05 2004

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0648 AM     TSTM WND GST     3 W COLE CAMP           38.47N 93.25W
07/05/2004  58 MPH           BENTON             MO   CO-OP OBSERVER

            MEASURED 58 MPH WIND GUST

WDB
Local storm report, Jul 5, 7:10 AM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
0710 AM CDT MON JUL 05 2004

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0704 AM     TSTM WND DMG     2 N CLIMAX SPGS         38.13N 93.05W
07/05/2004                   CAMDEN             MO   LAW ENFORCEMENT

            TREE DAMAGE. WINDS IN EXCESS OF 50 MPH.

WDB
Special weather statement, Jul 5, 7:11 AM CDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
711 AM CDT MON JUL 5 2004

MOZ080-081-051315-
DALLAS-LACLEDE-
711 AM CDT MON JUL 5 2004

...SIGNIFICANT WEATHER ADVISORY FOR DALLAS AND LACLEDE COUNTIES...

AT 709 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
AN OUTFLOW BOUNDARY AHEAD OF STRONG THUNDERSTORMS ALONG A LINE
EXTENDING FROM 6 MILES SOUTHEAST OF MACKS CREEK TO BUFFALO TO 6
MILES SOUTHWEST OF PLEASANT HOPE...OR ALONG A LINE EXTENDING FROM 10
MILES SOUTHWEST OF CAMDENTON TO 19 MILES EAST OF BOLIVAR TO 15 MILES
NORTH OF SPRINGFIELD...AND MOVING EAST AT 35 MPH.

THESE STORMS WILL BE...
  NEAR LEBANON BY 735 AM CDT.

WINDS AROUND 50 MPH ARE EXPECTED WITH THESE STORMS. THE OUTFLOW
BOUNDARY AHEAD OF THESE THUNDERSTORMS WILL PRODUCE LOW
HANGING...OMINOUS LOOKING CLOUDS THAT WILL MARK THE LEADING EDGE OF
THE GUSTY WINDS.

AL/FOSTER
Local storm report, Jul 5, 7:32 AM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
0732 AM CDT MON JUL 05 2004

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0722 AM     TSTM WND DMG     2 SE ETTERVILLE         38.35N 92.44W
07/05/2004                   MILLER             MO   LAW ENFORCEMENT

            TREE DOWN

WDB
Special weather statement, Jul 5, 7:34 AM CDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
734 AM CDT MON JUL 5 2004

MOZ058-070-051330-
MARIES-PULASKI-
734 AM CDT MON JUL 5 2004

...SIGNIFICANT WEATHER ADVISORY FOR MARIES AND PULASKI COUNTIES...

AT 730 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM ST. THOMAS TO ST.
ELIZABETH TO IBERIA TO RICHLAND...OR ALONG A LINE EXTENDING FROM 13
MILES SOUTH OF JEFFERSON CITY TO 19 MILES EAST OF OSAGE BEACH TO 15
MILES SOUTHEAST OF OSAGE BEACH TO 17 MILES SOUTHEAST OF CAMDENTON...
AND MOVING EAST AT 45 MPH.

THESE STORMS WILL BE...
  NEAR CROCKER BY 740 AM CDT.
  NEAR WAYNESVILLE BY 750 AM CDT.
  NEAR FORT LEONARD WOOD BY 755 AM CDT.
  NEAR BELLE BY 805 AM CDT.

THIS LINE OF THUNDERSTORMS HAS PRODUCED AN OUTFLOW BOUNDARY AHEAD OF
THE MAIN LINE OF STORMS. THIS OUTFLOW BOUNDARY WILL APPEAR VERY
OMINOUS...AND LOW HANGING CLOUDS WILL ACCOMPANY THIS FEATURE. WINDS
UP TO 50 MPH ARE EXPECTED WITH THIS OUTFLOW BOUNDARY...ALONG WITH
CLOUD TO GROUND LIGHTNING WITH THE STORMS.

AL/FOSTER
Local storm report, Jul 5, 7:35 AM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
0735 AM CDT MON JUL 05 2004

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0625 AM     HAIL             1 N STOCKTON            37.71N 93.80W
07/05/2004  0.75 INCH        CEDAR              MO   LAW ENFORCEMENT

0734 AM     HAIL             10 E STOCKTON           37.70N 93.62W
07/05/2004  0.75 INCH        CEDAR              MO   LAW ENFORCEMENT

            TREES DOWN

LD

The air that afternoon

The radiosonde launches on either side of the tornado, from the nearest station that was launching then, drawn and analyzed the way Storm Lab does: the same diagram, the same parcel and shear definitions SPC's mesoanalysis uses.

Springfield, MO (KSGF), 12:00Z

0.7 hours before the tornado, 199 km from the path. July 5, 2004.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2004-07-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel lifted from the surface. Mixed-layer CAPE 1923 joules per kilogram, CIN -140, lifted condensation level 904 meters above ground. Wind barbs in knots down the right edge.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed. The warm shading is its CAPE, the cool shading the inhibition it has to break through.
HodographHodograph, Springfield, MO at 12:00Z on 2004-07-05The wind through the lowest 10 kilometers as a curve, rings every 10 meters per second labeled in knots. Zero to 1 km storm-relative helicity 165 square meters per square second, 0 to 6 km bulk shear 33 knots.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km. RM and LM are the right and left moving storms Bunkers' method gives; the shaded area is the 0 to 1 km storm-relative helicity.
Mixed-layer CAPE
1923 J/kg
Mixed-layer CIN
-140 J/kg
Surface CAPE
2726 J/kg
Mixed-layer LCL
904 m above ground
0-6 km bulk shear
33 kt
0-1 km bulk shear
22 kt
0-1 km storm-relative helicity
165 m²/s²
0-3 km storm-relative helicity
212 m²/s²
Significant tornado parameter
0.5
Supercell composite
3.2
0-3 km lapse rate
4.8 K/km

Open this sounding in Storm Lab

Springfield, MO (KSGF), 00:00Z

11.3 hours after it, 199 km from the path. July 6, 2004.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2004-07-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel lifted from the surface. Mixed-layer CAPE 2039 joules per kilogram, CIN -46, lifted condensation level 1471 meters above ground. Wind barbs in knots down the right edge.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed. The warm shading is its CAPE, the cool shading the inhibition it has to break through.
HodographHodograph, Springfield, MO at 00:00Z on 2004-07-06The wind through the lowest 10 kilometers as a curve, rings every 10 meters per second labeled in knots. Zero to 1 km storm-relative helicity 107 square meters per square second, 0 to 6 km bulk shear 38 knots.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km. RM and LM are the right and left moving storms Bunkers' method gives; the shaded area is the 0 to 1 km storm-relative helicity.
Mixed-layer CAPE
2039 J/kg
Mixed-layer CIN
-46 J/kg
Surface CAPE
4926 J/kg
Mixed-layer LCL
1471 m above ground
0-6 km bulk shear
38 kt
0-1 km bulk shear
15 kt
0-1 km storm-relative helicity
107 m²/s²
0-3 km storm-relative helicity
131 m²/s²
Significant tornado parameter
0.6
Supercell composite
13.2
0-3 km lapse rate
7.5 K/km

Open this sounding in Storm Lab

The radar

The Springfield radar (KSGF), 148 km away, was scanning. The volume nearest the touchdown began at 12:39 UTC.

Open the radar archive at this moment, over the track

Reflectivity and velocity, decoded from the Level II archive in the browser. Volumes take a few seconds to open the first time.

What was reported nearby

Local storm reports within 60 km of the path, in the three hours either side.

Time (UTC)ReportWhereCountyRemark
11:25 UTCHAIL 0.88StoverMorgan, MONICKEL HAIL IN STOVER
11:25 UTCHAIL 0.88StoverMorgan, MONICKEL HAIL IN STOVER
12:00 UTCTSTM WND DMGGravois MillsMorgan, MOLARGE FIREWORKS TENT BLOWN DOWN
12:00 UTCTSTM WND DMGGravois MillsMorgan, MOLARGE FIREWORKS TENT BLOWN DOWN
12:04 UTCTSTM WND DMG2 N Climax SpgsCamden, MOTREE DAMAGE. WINDS IN EXCESS OF 50 MPH.
12:04 UTCTSTM WND DMG2 N Climax SpgsCamden, MOTREE DAMAGE. WINDS IN EXCESS OF 50 MPH.
12:12 UTCTSTM WND DMG6 S StoverMorgan, MOSEVERAL LARGE TREES DOWN ACROSS ROADWAYS.
12:12 UTCTSTM WND DMG6 S StoverMorgan, MOSEVERAL LARGE TREES DOWN ACROSS ROADWAYS.
12:12 UTCTSTM WND GST 60Osage BeachCamden, MO
12:15 UTCTSTM WND GST 60Osage BeachCamden, MO
12:15 UTCTSTM WND GST 60Osage BeachCamden, MO
12:20 UTCTSTM WND DMG2 E EldonMiller, MOBARNS AND LARGE TREES DOWN ON HIGHWAY M EAST OF ELDON
12:20 UTCTORNADO 15 Se EldonMiller, MONWS STORM SURVEY DETERMINED THAT AN F1 TORNADO BRIEFLY TOUCHED DOWN...DOWNING TREES AND DESTROYING A BARN. MINOR STRUCTURAL DAMAGE TO A HOME AS WELL ON HIGHWAY M APPROXIMATELY 5 MILES EAST OF ELDON. PATH WIDTH WAS 125 YA
12:22 UTCTSTM WND DMG2 Se EttervilleMiller, MOTREE DOWN
12:22 UTCTORNADO 17 Ne EldonMiller, MONWS DAMAGE SURVEY DETERMINED THAT AN F1 TORNADO BRIEFLY PRODUCED A 150 YARD WIDE PATH OF DAMAGE TO TREES. REPORTED BY NWS STORM SURVEY.
12:23 UTCTSTM WND DMGTiptonMoniteau, MO1 FOOT DIAMETER TREE BROKEN
12:23 UTCTSTM WND DMGTiptonMoniteau, MO1 FOOT DIAMETER TREE BROKEN
12:23 UTCTSTM WND DMGEttervilleMiller, MO1/4MI WIDE DAMAGE PATH LASTING 6-10MI. DAMAGE TO ROOFS ON 2 HOMES, 1 BARN DESTROYED, 1 CAMPER TRAILER OVERTURNED, NUMEROUS TREES UPROOTED AND SOME SHEARED OFF. PATH WAS CONTINUOUS THROUGH SALINE VALLEY CONSERVATION AREA
12:35 UTCTORNADO 04 Se EttervilleMiller, MONWS DAMAGE SURVEY IDENTIFIED A WEAK TORNADO HAD DAMAGED NUMEROUS TREES. PATH WIDTH WAS 100 YARDS WIDE AND 1/4 MILE LONG. REPORTED BY NWS STORM SURVEY.
12:55 UTCTSTM WND DMGJefferson CityCole, MOSEVERAL LARGE TREE LIMBS AND TREES DOWN INCLUDING A FEW TREES DAMAGED HOMES.
13:00 UTCTSTM WND DMGHolts SummitCallaway, MOSEVERAL LARGE TREES DOWN IN THE HOLT SUMMIT AREA - OCCURRED AROUND 800 AM CDT
13:00 UTCTSTM WND DMGHolts SummitCallaway, MOSEVERAL LARGE TREES DOWN IN THE HOLT SUMMIT AREA - OCCURRED AROUND 800 AM CDT

From the Iowa Environmental Mesonet's archive of National Weather Service local storm reports.

This ground now

The live radar over the trackEvery 2004 tornado in MissouriEvery tornado in Missouri since 1950Warnings in force in Missouri nowThe forecast where you are

The other tornadoes of July 5, 2004

8 more were confirmed in the United States that day.

DateTimeRatingWherePath (mi)Width (yd)DeathsInjuriesDamage
July 57:34 AM CDTF1Miller, MO0.2125$50,000
July 57:37 AM CDTF1Miller, MO0.2125$10,000
July 53:50 PM CDTF0Calhoun, IA0.230
July 53:52 PM CDTF1Whiteside, IL0.330$10,000
July 55:40 PM CDTF0Howard, IA0.220$10,000
July 56:35 PM CDTF0Fayette, IA0.220
July 58:42 PM CDTF0Madison, IL0.140
July 510:40 PM CDTF0Woodford, IL0.110

What this means

Ratings are the survey's, read off the damage rather than measured; the rating scale is above. Tornado counts rise through the record as reporting improved, so a year in the 1950s is not comparable with one today except for the strongest tornadoes, which were always noticed.

Sources

NOAA Storm Prediction Center tornado database, 1950-2025, the official record kept by NOAA's Storm Prediction Center.